MAUDE Adverse Event Report: ETHICON INC. VCL UC BRD VIO 12IN 9-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL UC BRD VIO 12IN 9-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Model Number V549G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a blepharoplasty procedure on 03/03/2022 and suture was used.During the procedure, the surgeon was closing the eyelid and pulled it through to tightened and it broke off two different times.A third suture was used to complete the procedure successfully.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what is the lot number? the product was sent out today and the lot number is included in the package.Events reported via: 2210968-2022-02396.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/28/2022.H6 component code: g07002 device not returned.H3 investigational summary: an analysis of the product could not be performed since a physical sample was not received for evaluation, only an empty folder and a detached needle from a different product code were received.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.As part of ethicon's quality process, each batch is randomly visually inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL UC BRD VIO 12IN 9-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14021799
Report Number2210968-2022-02397
Device Sequence Number2632950
Product Code GAM
UDI-Device Identifier10705031051294
UDI-Public10705031051294
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV549G
Device Catalogue NumberV549G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown